Day 2 on Prednisalone and Anzathiaprine, what can I expect? And what about Veganism?!

Hi all.

I'm recently diagnosed with SLE early this year and have slowly ground to a halt. I reluctantly began with the 'serious' meds yesterday after trialing hydroxy rather unsuccessfully. What should I expect? The SLE fatigue causes me stress, hair loss and moodswings anyway so how will I know if it's the steroid side affects or my usual state! Today I feel different, not sure how. But the last 6 months I have sat and watched life, will the meds help me stand up and join in? Also, I was a vegan up to 2 years ago with great health, since eating as a carnivore with dairy my symptoms have raised their ugly head. Has anyone found changing their diet helps? Problem is I'm too tired to faff in the kitchen at the moment but looking forward to trying the vegan route again soon..

Alison

5 Replies

oldestnewest
  • Hi Alison,

    I do hope these meds make a difference to your quality of life. I started azathiaprine a few months ago and began to feel I had improved mobility and was pleased that they seemed to be helping. Unfortunately my liver decided not to tolerate the azathiaprine and have had to stop it completely. The prednisolone has continued alongside and all I can see it has done for me is give me a moonface and put on weight but have been told if I stop taking it, my symptoms will deteriorate. I have started methotrexate this week and fingers crossed my liver won't get stroppy!

    I am sure you will soon be able to stand up and join in life again, best wishes to you.

    Yols

  • Hi, thanks for your reply. I'm sorry the Anzathiapine didn't agree with your liver. I've resisted a glass of wine today and have decided to take liver supporting supplements and drink loads of water. I really need this to work for my kids really so pulling out all the stops, first blood test on Thursday. I'm really worried about the moonface thing, what mg of Prednisalone are you on? I'm only on 10mg and the doc assured me this wouldn't happen, though I'm only on Pred for 6 weeks. What is Methotrexate? I've heard it banded about. I feel good today and its only day 3. I've done so much in the garden and the house and even found energy to sit with the kids and interact, I hope things stay that way.

    I really hope the Methotrexate works for you, my fingers are crossed for you too.

    Alison

  • Hi Alison,

    Try not to worry about the moonface, I have only noticed it recently and have been on 10mg steroids for about four months now. You may find that being only a 6 weeks course you will be fine.

    Glad you are doing well on your treatment, I do hope it works for you and you continue to feel a positive benefit.

    Methotrexate is a drug you take once a week followed the next day by folic acid. It is used generally for rheumatoid arthritis and other conditions where the body's natural defence mechanism is overactive. It can apparently help reduce the inflamation that causes swelling and stiffness of joints. Similar to azathiaprine, regular blood tests have to be taken to check liver function etc.

    Good luck with your blood test on Thursday.

    Yols xx

  • steroids make me a bit high sometimes, and a bit low when they reduce the dose. but rairly have a moon face and havent put on any wieght.

    i tried the azothiprine years ago and didnt tolerate it sometimes the drugs dont work but i friends it works well for were all individual. sometimes its trial and error to get doses and medication right keep pursevering cause when they get it right it makes a big difference.

  • Thanks Tatty

    I too feel quite high, almost buzzing really and actually laughing at my new found energy. The black cloak feels like its fallen away. I'm trying not to get too optimistic though as I know Lupus as the silent assassin that sneaks up on us covertly. I've started back on a semi-vegan diet too (energy to cook!) I'm sure there must be something in it as I didn't have the symptoms whilst eating this way for two years, but thinking back prior to that I did. I'll try anything.

    I'm so pleased I found this site, people that actually know what I'm talking about. Thanks for the reassurance re: moonface. I guess it depends on the dose and amount of time you're on it.

    Cheers, Alison

You may also like...